MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW AGBA PICC/DELTA FG: 2-L 5.5 FR X 55 CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL INC. ARROW AGBA PICC/DELTA FG: 2-L 5.5 FR X 55 CM; CATHETER INTRAVASCULAR THERAPE
Model Number IPN035447
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The complaint is reported as: during maintenance of an inpatient, staff on unit discovered that hub of the distal lumen was no longer attached to picc line.No patient injury or consequence reported.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one 2-l picc for investigation.Signs of use in the form of biological material were present on the catheter.Visual inspection revealed the distal luer hub was separated from the distal extension line and not returned.The edges of separation were rough and jagged, indicating a stress-related tear.Visual examination of the distal luer hub could not be performed as it was not returned for analysis.The total length of the returned catheter body measured 555 mm which is within specifications of 546-558.8 mm per product drawing.The outer diameter of the distal extension line measured 0.093" which is within specifications of 0.093" - 0.097" per distal extrusion graphic.The inner diameter of the distal extension line measured 0.057" which is within specifications of 0.055" - 0.059" per distal extrusion graphic.This indicates that the wall thickness measured within specifications.The proximal extension line was flushed per ifu which states, "flush lumen(s) to completely clear blood from catheter." the lumen flushed as expected.A manual tug test confirmed the proximal extension line was fully secured within the luer hub.A device history record review was performed and no relevant findings were identified.The ifu provided with this kit warns the user, "do not apply excessive force in placing or removing catheter.Excessive force can cause catheter breakage.If placement or withdrawal cannot be easily accomplished, an x-ray should be obtained and further consultation requested.The report of an extension line/luer hub separation was confirmed through the complaint investigation.Visual analysis revealed that the distal extension line had separated adjacent to the luer hub; however, the separated luer hub was not returned.The catheter and the distal extension line met all relevant dimensional requirements and a device history record review did not reveal any relevant findings.Without the luer hub , the root cause of this complaint could not be determined.Teleflex will continue to monitor and trend complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW AGBA PICC/DELTA FG: 2-L 5.5 FR X 55 CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key12280012
Report Number9680794-2021-00386
Device Sequence Number4507344
Product Code LJS
UDI-Device Identifier30801902134609
UDI-Public30801902134609
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K153487
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date07/31/2022
Device Model NumberIPN035447
Device Catalogue NumberCDA-45552-VPS2
Device Lot Number13R20M0328
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2021
Initial Date Received by Manufacturer 07/21/2021
Supplement Date Received by Manufacturer09/07/2021
Initial Report FDA Received Date08/05/2021
Supplement Report FDA Received Date09/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1